MAUDE Adverse Event Report: K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. TAPERED DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 201-90118
Medical Device Problem Codes Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
A company representative reported that a pyrenees size 10 tapered driver would not hold the screws and two pyrenees sized 10 non-tapered torque drivers had deformed threading.The procedure was completed successfully with no surgical delay and no adverse consequence to the patient.This report captures the pyrenees size 10 tapered driver.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual inspection confirms material wear is observed on the hexalobe of driver.Functional inspection confirms screws do not sit flush on driver tip and can disengage.The field representative reported that the surgeon has a high volume of cases and it is calculated that these devices see 1250 to 3750 uses per year (2 or 3 level fusion cases, 2 or 3 cases/day, 2 or 3 days/week).Complaint history was reviewed and similar complaints for this lot number were identified.The most likely cause of the reported event was determined to be due to high volume of normal usage.A high frequency of normal use can cause material to wear more quickly than normally.

Brand Name
TAPERED DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13446897
Report Number3004774118-2022-00042
Device Sequence Number5437064
Product Code LXH
UDI-Device Identifier10888857030183
UDI-Public10888857030183
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-90118
Device Lot NumberNBMW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer04/07/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown